Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some remarks on Liouville type results for quasilinear elliptic equations

Authors: E. N. Dancer and Yihong Du
Journal: Proc. Amer. Math. Soc. 131 (2003), 1891-1899
MSC (2000): Primary 35J15, 35J60
Published electronically: November 4, 2002
MathSciNet review: 1955278
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a wide class of nonlinearities $f(u)$satisfying

\begin{displaymath}\mbox{ $f(0)=f(a)=0$ , $f(u)>0$\space in $(0,a)$\space and $f(u)<0$\space in $(a,\infty)$ ,}\end{displaymath}

we show that any nonnegative solution of the quasilinear equation $-\Delta_p u= f(u)$ over the entire $\mathbb{R}^N$ must be a constant. Our results improve or complement some recently obtained Liouville type theorems. In particular, we completely answer a question left open by Du and Guo.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J15, 35J60

Retrieve articles in all journals with MSC (2000): 35J15, 35J60

Additional Information

E. N. Dancer
Affiliation: School of Mathematics and Statistics, University of Sydney, New South Wales 2006, Australia

Yihong Du
Affiliation: School of Mathematics, Statistics and Computer Science, University of New England, Armidale, New South Wales 2351, Australia

Keywords: Quasilinear elliptic equation, Liouville theorem, sweeping principle
Received by editor(s): February 8, 2002
Published electronically: November 4, 2002
Additional Notes: The work of the first author was partially supported by the Australian Research Council
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2002 American Mathematical Society